0
RESEARCH PAPERS

Limit Analysis of Shallow Shells of Revolution

[+] Author and Article Information
P. G. Hodge

Department of Mechanics, Illinois Institute of Technology, Chicago, Ill.

C. Lakshmikantham

Department of Mechanics, Illinois Institute of Technology

J. Appl. Mech 30(2), 215-218 (Jun 01, 1963) (4 pages) doi:10.1115/1.3636514 History: Received March 06, 1962; Online September 16, 2011

Abstract

The theorems of limit analysis are applicable to an approximate theory if, and only if, the approximate equilibrium and strain-rate-velocity relations are such that the principle of virtual work holds between them. A theory for which this is true may be called “consistent.” Such a consistent theory is developed for shallow shells of revolution, and the methods of limit analysis are applied to particular cases of shallow parabolic and conical shells under normal and axial loads. Bounds are obtained on the plastic interaction curves using the two-moment, limited-interaction yield curve.

Copyright © 1963 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In